Search the Community
Showing results for tags 'restless legs'.
Why does Mirtazapine cause Restless Legs Syndrome? Mirtazapine is known to often provoke restless legs syndrome (RLS). Mirtazapine has an approximate 30% chance of inducing it; by comparison, paroxetine, sertraline, and other psychiatric medications only have an approximate 5% chance of causing RLS symptoms. Why is Mirtazapine prone to causing RLS? It's very interesting, especially that high percentage. No one seems to know why. They say that it might be due to its strong antihistamine properties. Some experts have proposed that it is due to its 5HT2 antagonist properties. But then other strong antihistamines and 5HT2 antagonists should also be prone to cause RLS, e.g. Amitriptyline, Nortriptyline, Doxepine etc., but they don't seem to cause it as frequently as Mirtazapine. One could argue that it is due to anticholinergic properties, which might have a counterbalancing effect. Some say that it may be Mirtazapine's pro-noradrenergic properties, but shouldn't we see it with other NRIs and pro-noradrenergic drugs? Many questions, no definitive answers...
I convinced my gdoc this morning to increase my dose of Zoloft from 150 to 200 mg. I'm already taking 175 mg actually. With each increase the RLS (restless legs, or feet and ankles in my case) gets worse. I'm supplementing with iron and it seems to help a little. Some one suggested magnesium as well, but this person doesn't know I'm on medication, so I don't know if magnesium will actually work for SSRI-induced restless legs. Other than de RLS I don't experience much from the Zoloft. I think it's working partially because in some situations these thoughts aren't as frequent and I can concentrate better. Especially when I'm around people, have important things to do. When my attention turns outwards, so to say. From the beginning of February I do have a lot on my mind. There's a situation going on in my life which is giving me stress and anxiety. It's a big thing in my life right now which could end rather sad. I'll have to wait and can't do much about the situation. To relax and let go I've started running again and listen to audio books a (it's almost therapy, I love listening to novels and it's incredibly useful when I can't sleep right away). The intrusive thoughts are more frequent when I'm going through these kind of stressful events in life. I don't think the Zoloft is able to help with the intrusive thoughts at the moment. Maybe it will kick in when it's all over. I decided to give the 200 mg a try for about a month. My pdoc advised Anafranil (clomipramine) but I'm not sure because of the effects on histamine, muscarine and cholinergic receptors. I could handle dry mouth and constipation, but gaining weight and dizziness is something I really need to avoid! I wonder if going back to Luvox will do the trick or if trying Prozac is an option. They are both SSRI's and Luvox and Lexapro worked incredibly good for me. Zoloft just doesn't and I still don't get that. Pulling out the big guns like Anafranil feels a bit extreme?
hi im 23 years old,and im feeling bad for a month really bad like i'll become crazy or pass out lose control,i did went to the ER 4 times but nothing the last time they ask if i wanted to stay on the hospital i sad ok but i didnt knew it was to stay on a mental behavior floor when i got there i ask to go home they sad i cant only in 48hr so i got the 48 hr notices but i end staying there for 5 days cause they sad the doctor wanted me to stay and if i didnt revoke the 48hr notice the doctor could put a inability something like that ...and they send me to another hospital where is worst...(what i mean worst when i sad yes to stay on the hospital i thought was in a normal hospital room but its is like place most like a jail u cant have anything only my pants and my t shirt no food from outside no tv in ur room like u have these room where u have a tv and they're watching you all the time )ok so the doctor put me on prozac 20mg but was like the doctor didnt care to much i only saw her 1 time and for 10 min i think on the 5 days i was there so i left the the hospital on the 8 and im still feeling bad ... ok few other things i was born with pectus excavatum and i never liked so on may 4 2012 i had a nuss procedure done on Arizona phoenix but im from nj and i have panic from airplanes i still went ... so i was back on the may 9 i was feel good normal i did had pain but was pain on my chest and i knew why but on the 24 i wakeup not feeling that good when i went to sleep at night i was feeling anxious ,cold ,shaking and sweating a lot next day i wake up worst with nausea diarrhea couldn't stand still that i feel like shaking my legs and fatigues so i went to hospital they sad i had fluid on my lungs but no fever all blood work was good they removed some fluid to test for infection everthing was good so they put me on prednisone for 2 weeks and i went back home in 3days but when i got home only the sweating that was gone i still was feeling anxious, shacking my legs fatigue and feel like something is on my throat and a pressure on my head.. then i went to see a private doctor nothing went home feeling same way waking up and had to go to the bathroom. i was feeling i was going crazy so i went to the er nothing next day same thing then mom sad lets go back to the er again.. nothing i went 4 times was when they ask if i want to stay on the hospital. ok now is june 23 and i still feel bad maybe not that bad..but is like im worry about something shacking my legs cant sleep anxious feeling sometimes feel like i will pass out or lose control going crazy or something i dont feel like prozac help me i think i just got used to what i was feeling ...and now sometimes i get dizziness like things are moving from left to right and back and forth when is concentrated something like reading so do any1 got any idea what is going on thanks a lot sorry if anything does not make any sentence im brazilian and my english is not that good